Approximate solution for two stage open networks with Markov-modulated queues minimizing the state space explosion problem
Gemikonakli, Orhan and Ever, Enver and Kocyigit, Altan (2009) Approximate solution for two stage open networks with Markov-modulated queues minimizing the state space explosion problem. Journal of Computational and Applied Mathematics, 223 (1). pp. 519-533. ISSN 0377-0427
Full text is not in this repository.
Official URL: http://dx.doi.org/10.1016/j.cam.2008.02.009
This item is available in the Library Catalogue
Analytical solutions for two-dimensional Markov processes suffer from the state space explosion problem. Two stage tandem networks are effectively used for analytical modelling of various communication and computer systems which have tandem system behaviour. Performance evaluation of tandem systems with feedbacks can be handled with these models. However, because of the numerical difficulties caused by large state spaces, considering server failures and repairs at the second stage employing multiple servers has not been possible. The solution proposed in this paper is approximate with a high degree of accuracy. Using this approach, two stage open networks with multiple servers, break downs, and repairs at the second stage as well as feedback can be modelled as three-dimensional Markov processes and solved for performability measures. Results show that, unlike other approaches such as spectral expansion, the steady state solution is possible regardless of the number of servers employed.
Paper first presented in the 20th European Modelling & Simulation Symposium (EMSS 2008).
|Research Areas:||School of Science and Technology > Computer and Communications Engineering|
|Citations on ISI Web of Science:||0|
|Deposited On:||21 Feb 2012 10:08|
|Last Modified:||13 May 2014 15:37|
Repository staff only: item control page
Full text downloads (NB count will be zero if no full text documents are attached to the record)
Downloads per month over the past year